MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5536B500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding a knee revision was reported.Periprosthetic fracture involving a titanium baseplate was confirmed through medical records.Method & results: device evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated that some 2-weeks post primary surgery the patient returned with pain and on x-ray a periprosthetic fracture evident below the baseplate with severe dislocation.Revision surgery was performed on (b)(6) 2017, no details provided, no info on further outcome.He further states it is quite likely that an unknown patient trauma (because not reported or due to lack of information), has been a principal factor to contribute to the problem and caused the pp-fracture.This represents an overload condition by external traumatic forces which is a typically patient-related event that is beyond control of anyone.Device history review: the devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review indicated that possibly an unreported ¿stumble¿ or fall early post arthroplasty has contributed to a periprosthetic fracture requiring revision surgery within 2-weeks of initial arthroplasty.The exact cause of the event could not be determined because insufficient information was provided.Further information such as revision surgery operative notes and additional follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and insufficient information was received, if devices or additional information become available, this investigation will be reopened.
 
Event or Problem Description
Sales rep reported patient had knee revision.Update per medical review: the patients' revision was due to a periprosthetic fracture.

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6969917
Report Number0002249697-2017-03085
Device Sequence Number10780370
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Catalogue Number5536B500
Device Lot NumberCTD13537
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR